Jump to content

Those Of You On Toprol Xl Or Have Tried It.....


bttrflyamby1981
 Share

Recommended Posts

Hi all,

I'm wondering how you can tell if you need a stronger dose? Or if maybe it's not working the way it needs to?

I'm asking because I'm back on it at the lowest dose . I feel as if I have a little more (oh? how to describe it?) not really energy, but my head doesn't feel as foggy. I get episodes though that I feel real dizzy/lightheaded and I'm shakey. I thought at first it was the Toprol making me feel worse, but now I'm wondering if I might just need a stronger dose?

It's wierd because these episodes happen around the same time each day. After 8am but last untill around 4pm. I take the Toprol before bed and actually feel restless and sleepy at the same time. :rolleyes:

My heartrate seems to be more under control, but I still feel as if it's high.

Any insight would be helpfull.....I know we are all different, but I'm confused. :angry: I can't even remember how I'm supposed to feel. GGRRR.

Thanks,

~AMBER~

Link to comment
Share on other sites

Hey Amber,

I was actually really tired when I started taking it. I could barely move actually, but it definitely helped with the brain fog (when I was awake). They upped my dosage from 25mg a day to 50/day because I was still passing out constantly. They told me I needed to up my dosage when I told them that I was so exhausted I could barely move, I was getting horrible pain in my arms and legs, hallucinating, and migranes....Though it helped with the passing out I guess somewhat, but it made me feel constantly pre-syncopal (I don't even know if that's a word). I finally stopped taking it because it had my bloodpressure (normally 121/70*ish*) down to 50/30, and my organs started shutting down. :rolleyes: I don't know why they upped my dosage when I felt so miserable anyways, when they could have tried something new, but maybe upping the dosage is supposed to work better? Aaanyways, hope you have better luck with it!!

Link to comment
Share on other sites

Hi all,

I'm wondering how you can tell if you need a stronger dose? Or if maybe it's not working the way it needs to?

I'm asking because I'm back on it at the lowest dose . I feel as if I have a little more (oh? how to describe it?) not really energy, but my head doesn't feel as foggy. I get episodes though that I feel real dizzy/lightheaded and I'm shakey. I thought at first it was the Toprol making me feel worse, but now I'm wondering if I might just need a stronger dose?

It's wierd because these episodes happen around the same time each day. After 8am but last untill around 4pm. I take the Toprol before bed and actually feel restless and sleepy at the same time. :)

My heartrate seems to be more under control, but I still feel as if it's high.

Any insight would be helpfull.....I know we are all different, but I'm confused. :) I can't even remember how I'm supposed to feel. GGRRR.

Thanks,

~AMBER~

My endo just started me on Toprol XL low dose a few days ago. Definitely helps with the tachy at night. Seems to wear off about the time I need to take it again in the early evening. I haven't decided yet whether it is really helping with the other symptoms yet. Been off the Florinef because doc wants me to try Toprol by itself. Somehow I don't think it is doing the trick alone. Still feel lightheaded and nauseous.

Karen

Link to comment
Share on other sites

Hello,

I've been taking Toprol XL for about 4 years now. I've tried to go off of it a couple of times and the tachycardia just got out of hand and I went back on it. I take it in the morning because my tachy is actually worse when I'm awake.

I'm so sensitive to meds that I only need a half of a tablet of the lowest dose (half of 25mg or 12.5 mg).

Hope it helps you,

Lisa

p.s. I haven't noticed any side effects. I experience quite a bit of fatigue but it doesn't seem to change with or without toprol.

Link to comment
Share on other sites

Thanks,

Maybe I should be taking it in the morning instead of at bedtime? The morning is when I'm more symptomatic so it makes sense. I think I'll call the doctors office and see if I could change it.

Thanks again,

Amber

Oh, I noticed the other day when I cleaned the floors that my heartrate increased by 32 even while on the Toprol. I know it should raise when more active, but it wasn't like I was working that hard? Is that a normal increase?

:):):huh:

Link to comment
Share on other sites

When I started Toprol xl I started at 12.5 three times a day. Since that time its been changes many times. I am now at 50, 50, and 75 at bed. I can saw I have learned that there have been times my doctor have back the dose down and other time my doctor have taken it higher. I learned that as my POTS changes, that how the meds have to change. My doctor is great about that. Two weeks ago I started having Tacky alot again so he increased the Toprol, and it helped some.

I think the best thing is to talk to your doctor, if you both agree then go up. The thing to wacth is the high the does goes the m more problems I have seen with low b/p.

I hope you start feeling better soon! :lol:

Link to comment
Share on other sites

Thanks!

I have changed when I take it. He said it was a 24hr med though so didn't know if it would help, but it wouldn't hurt to try.

So far I think it has helped. The problem I'm dealing with now is headache/migraines. I get them bad anyway, but I'm getting them really bad right now? I'm keeping my fingers crossed the ease up. When they do it will be easier to tell how much the Toprol is helping.

Again thanks for the feedback......and the warnings :unsure:

Amber

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...